Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes extremely elevated SGPT when suffering from jaundice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
My sgpt level is 2219 which is too much then the regular level 5 - 42 so how much is this XXXXXXX ..????and what shoud I further do to cure it.....reply me asap ......and I'm right now suffering from jaundice also with 5.3 points......
Posted Mon, 30 Dec 2013 in Liver and Gall Bladder
Answered by Dr. Shoaib Khan 49 minutes later
Brief Answer: Jaundice just symptom, most likely Hepatitis Detailed Answer: Hello sir and welcome. Thank you for writing to us. The most likely cause for such an elevated level of SGPT is hepatitis. Jaundice is just a symptom, and in my opinion the most likely cause would be hepatitis. Now, there are many different types of hepatitis, but if yours has a sudden and acute onset the most likely variant would be Hepatitis A or E, both of which are transmitted by consumption of contaminated food or water. Request your doctor for the following investigations: anti-HEV IgG levels and anti-HEV IgM levels; and anti-HAV IgM levels. You levels are not fangerous, but are indeed high and you any require hospitalization as well, for monitoring purposes. There are of course other variants of hepatitis as well, but the above are the two most commonly seen ones. Please visit a doctor for an elaborate examination and diagnosis. Other causes for such a high level of SGPT are kidney failure, injury or certain specific medications. Please request your doctor for a more accurate diagnosis, and if you have not met a doctor yet, I would strictly urge you to do so at the earliest sir. I hope this helps. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor